Foot/leg Pain And Breast Cancer Treatment

Question

Asked by s

Foot/leg Pain And Breast Cancer Treatment

A year and a half ago I had a masectomy, then CEF chemo followed by taxotere, plus a year of Herceptin and also Tamoxifen. In addition I am on chlodrinate (a biphosphinate), calcium and vitamin D (I was diagnosed with stage 2 breast cancer, lymph node involvement, er pr positive, her2nu positive). I have been experiencing leg pain upon waking as well as foot pain on the soles of my feet, mostly the arch area. It hurts to walk. I am 37. Does any one have any experience with this? Any suggestions.

Answer

I have foot and hand pain from Taxol, a cousin of Taxotere, that started about a year after I finished the Taxol. The kind of pain I have is called neuropathy and is caused by nerve damage from the chemo. Some of the other drugs you are taking could also have side effects that might affect your feet. A visit to the doctor could help you figure out whether this is a cancer treatment side effect or something else. The sooner you start treatment, the higher your chance of getting better. I hope you soon get some relief from this pain.

Answered by Phyllis Johnson